|watched, and strange feelings
Oct 27, 2007
Hello Dr. Horwath, I'm HIV+ and i'm also being treated for bipolar disorder (long history of depression and serious maniac episodes triggered by SSRIs) I was on Depakot and stopped due to side effects and just 2 months ago I started on Lamotrigine and Im starting to feel it is doing me good. My depression is less and Im not going all crazy. Im also more positive about life and my mood is not jumping up and down a million times a day as it used to be! However, I have failed to explain the following problem to my doctor though it has been around for really long, almost 2 years now. have a sense of complete distrust against everyone around me, no one feels close or dear anymore. I do deal with them nicely, but its all fake, I have no feelings for them anymore. Moreover, I have a serious feeling that I'm being watched, that unknown people are trying to do me harm. Some times I even doubt some of my newer (less so for older ones) friends to be spying on me, helping in some conspiracy against me, talking about me, or wanting something unknown from me. Those feelings are of the sort I can control, but they make my life very difficult. The thing is I absolutely feel they are true, but then something inside me tells me they are not true and that I should ignore them, and I in fact do ignore them. The consequence of these feelings though is that they make me feel so worried and fearful (my heart feels exactly as it does when something bad happens) and Im not open with people anymore, not alive and full of life as I used to be, rather careful, cautious all the time. What is that? And what is wrong with me?
| Response from Dr. Horwath
Feelings that you're being watched, that people are trying to harm you, are talking about you and conspiring against you.....You are describing severe paranoia, which is interfering with your ability to trust others. You need to share all these feelings with your psychiatrist and get appropriate treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.